Alert archive / Kentucky / Areal Flood Warnings in 2021
Areal Flood Warning 39, NWS Jackson, KY
NWS Jackson, KY issued this areal flood warning at Jun 11, 2021, 9:55 AM EDT for Wolfe County, Kentucky. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 9:55 AM EDT (13:55 UTC)
- Expired
- Jun 11, 2021, 4:41 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 18 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321
WGUS43 KJKL 111355
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
955 AM EDT Fri Jun 11 2021
KYC237-111600-
/O.NEW.KJKL.FA.W.0039.210611T1355Z-210611T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wolfe KY-
955 AM EDT Fri Jun 11 2021
The National Weather Service in Jackson has issued a
* Flood Warning for Small Streams in...
Southwestern Wolfe County in southeastern Kentucky...
* Until noon EDT.
* At 955 AM EDT, trained weather spotters reported flooding in the
Flat and Mary areas of Wolfe County due to earlier thunderstorms.
Some locations that will experience flooding include...
Mary, Flat, Lane, Bethany, Hollonville, Pence and Grannie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3767 8362 3770 8358 3770 8355 3765 8344
3765 8343 3765 8345 3764 8344 3764 8345
3763 8345 3763 8346 3763 8347 3761 8348
3761 8350 3763 8349 3765 8350 3764 8352
$$
GREIF3 follow-up statements
423
WGUS43 KJKL 111544
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
1144 AM EDT Fri Jun 11 2021
KYC237-111915-
/O.EXT.KJKL.FA.W.0039.000000T0000Z-210611T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wolfe KY-
1144 AM EDT Fri Jun 11 2021
The National Weather Service in Jackson has extended the
* Flood Warning for Small Streams in...
Southwestern Wolfe County in southeastern Kentucky...
* Until 315 PM EDT.
* At 1144 AM EDT, flooding reported by a trained weather spotter
likely continues in the Flat and Mary areas of Wolfe County due to
earlier thunderstorms.
Some locations that will experience flooding include...
Mary, Flat, Lane, Bethany, Hollonville, Pence and Grannie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3767 8362 3770 8358 3770 8355 3765 8344
3765 8343 3765 8345 3764 8344 3764 8345
3763 8345 3763 8346 3763 8347 3761 8348
3761 8350 3763 8349 3765 8350 3764 8352
$$
GREIF231
WGUS43 KJKL 111903
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
303 PM EDT Fri Jun 11 2021
KYC237-112115-
/O.EXT.KJKL.FA.W.0039.000000T0000Z-210611T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wolfe KY-
303 PM EDT Fri Jun 11 2021
The National Weather Service in Jackson has extended the
* Flood Warning for Small Streams in...
Southwestern Wolfe County in southeastern Kentucky...
* Until 515 PM EDT.
* At 303 PM EDT, flooding reported by a trained weather spotter
likely continues in the Flat and Mary areas of Wolfe County due to
earlier and renewed heavy rains from thunderstorms.
Some locations that will experience flooding include...
Mary, Flat, Lane, Bethany, Hollonville, Pence and Grannie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3767 8362 3770 8358 3770 8355 3765 8344
3765 8343 3765 8345 3764 8344 3764 8345
3763 8345 3763 8346 3763 8347 3761 8348
3761 8350 3763 8349 3765 8350 3764 8352
$$
GREIF061
WGUS83 KJKL 112041
FLSJKL
Flood Statement
National Weather Service Jackson KY
441 PM EDT Fri Jun 11 2021
KYC237-112051-
/O.CAN.KJKL.FA.W.0039.000000T0000Z-210611T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wolfe KY-
441 PM EDT Fri Jun 11 2021
...FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN WOLFE COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3767 8362 3770 8358 3770 8355 3765 8344
3765 8343 3765 8345 3764 8344 3764 8345
3763 8345 3763 8346 3763 8347 3761 8348
3761 8350 3763 8349 3765 8350 3764 8352
$$
GREIFWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this areal flood warning went out at Jun 11, 7:34 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 11, 7:34 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 734 AM EDT Fri Jun 11 2021 .UPDATE... Issued at 734 AM EDT FRI JUN 11 2021 Fortunately, storms have shown a bit more movement over the past hour, but still a few pockets of heavy rain falling in eastern Kentucky. Outside of freshening up the hourly temperatures and dewpoints, no other changes needed right now. && .SHORT TERM...(Today through Saturday) Issued at 430 AM EDT FRI JUN 11 2021 An upper level low resides across the region this morning with a very moist airmass in place. PW values range from 1.80-2.00 across Kentucky right now. The upper level low continues to provide some weak ascent that has led to some heavy showers and storms overnight. This activity continues to expand. With the upper level low virtually on top of us, storm movement has been very slow to almost stationary at times. This is promoting some very heavy rain early this morning in a few places. With little change expected today and CAMs continue to additional development through the day, opted to hoist a flash flood watch. The ground is also quite saturated in places from the rainfall yesterday and overnight. Thus, some of the area is a bit more primed today. Left the northwestern portion of the CWA out of the watch as the CAMs are really hitting the southern areas more and they have generally seen less rain to the north. The upper level low will shift eastward tonight with a weak trough axis shifting southward across the area. This may provide one last good chance of rain through the mid to late evening hours. While a few showers could hold on into Saturday morning, the trend is for slightly drier weather for Saturday as heights continue to build across the region. A few models try to bring in a few showers late in the day, but certainly should be less coverage than most days this week. Highs today will be similar to yesterday generally peaking around 80 with the clouds and precipitation. Should see temperatures reach the mid 80s on Saturday with a bit more sunshine. .LONG TERM...(Saturday night through Thursday) Issued at 430 AM EDT FRI JUN 11 2021 The period will begin with lingering activity, but will be a bit more quiet moving forward. An upper level low that brought unsettled weather much of this week will have shifted east, with a surface low in New England for the start of the period. A weak cold front will accompany this, bringing a chance of showers/storms mainly in the afternoon and especially along the Virginia Border. As the upper level wave departs, another shortwave will take shape across the eastern USA and Canada as it rounds the base of the Canadian vort and digs southward early next week. A surface low will develop as a result and will be positioned across the Southeast. To the west, a large ridge will sit across the Midwest keeping the upper level pattern very meridional. Through the day Tuesday, guidance diverges. The GFS is more bullish, suggesting showers working in during the afternoon and evening as a second front works out of the Great Lakes region. On the contrary, the ECMWF and Canadian lean on the dry side with activity staying east of the CWA. Given the uncertainties, have leaned on the blend here. Given the upslope flow and better low-level moisture, it is reasonable to see slight chance showers/storms along Virginia. Rising heights will then follow for the end of the period, as a surface high works into the upper Mississippi Valley and then Ohio Valley, resulting in mostly dry weather. Temperatures will run above the norm through the first half of the period, generally ranging from the low to mid 80s in the afternoons and low to mid 60s overnight. With a second front progressing across the region Tuesday afternoon, temperatures will take a dip into Wednesday. Highs will be in the mid to upper 70s and overnight lows in the low 50s. An anticyclone and southerly flow will then increase temperatures for the end of the period, with highs near average for Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) ISSUED AT 734 AM EDT FRI JUN 11 2021 Low IFR stratus will slowly lift into an MVFR layer this morning, before returning to VFR this afternoon. Torrential showers and storms will be in the area today and could create some localized lower cigs and visibilities. Low clouds and fog will again redevelop late tonight with model guidance in pretty good agreement. Light winds will be seen through the period. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for KYZ058>060-068-069- 079-080-083>088-104-106>120. && UPDATE...KAS SHORT TERM...KAS LONG TERM...BB AVIATION...KAS
Hazardous weather outlook, Jun 11, 4:39 AM EDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 439 AM EDT Fri Jun 11 2021 KYZ058>060-068-069-079-080-083>088-104-106>120-121145- Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-Wayne- McCreary-Whitley-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe- Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie- Letcher-Martin-Pike- Including the cities of Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 439 AM EDT Fri Jun 11 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Thunderstorms with torrential rain will be seen today and tonight. Flash flooding is possible through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are also possible at times Saturday through Sunday, and again on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of flooding through this evening. KYZ044-050>052-121145- Fleming-Montgomery-Bath-Rowan- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, and Morehead 439 AM EDT Fri Jun 11 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Thunderstorms are possible through tonight. Some storms will contain brief heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are also possible at times Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KAS/BB
In the hours before
Local storm report, Jun 11, 6:17 AM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
617 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLASH FLOOD BEATTYVILLE 37.58N 83.71W
06/11/2021 LEE KY LAW ENFORCEMENT
ROAD BY THE MUSEUM JUST ON THE OUTSKIRTS OF
TOWN HAS ONGOING FLOODING.
&&
KASLocal storm report, Jun 11, 6:19 AM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
619 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLASH FLOOD PROCTOR 37.57N 83.71W
06/11/2021 LEE KY LAW ENFORCEMENT
EAST MAIN STREET EXPERIENCING FLOODING.
&&
KASLocal storm report, Jun 11, 6:21 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
621 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM DEBRIS FLOW MALONEY 37.58N 83.68W
06/11/2021 LEE KY LAW ENFORCEMENT
HIGHWAY 52 HEADING TOWARDS JACKSON
EXPERIENCED A FEW LANDSLIDES AND ALSO A
REPORT OF WATER ACROSS THE ROAD.
&&
KASLocal storm report, Jun 11, 6:24 AM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
624 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM DEBRIS FLOW 1 WSW CORGLETON 37.55N 83.72W
06/11/2021 LEE KY LAW ENFORCEMENT
LANDSLIDE ON HIGHWAY 11 HEADING TOWARDS
BOONEVILLE.
&&
KASLocal storm report, Jun 11, 6:39 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
639 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLASH FLOOD BEATTYVILLE 37.57N 83.71W
06/11/2021 LEE KY LAW ENFORCEMENT
SEARCH AND RESCUE DEPLOYED TO GET PEOPLE TO
SAFETY DO TO ONGOING FLOODING. ADDITIONAL
DETAILS ARE UNKNOWN AT THIS TIME.
&&
KASLocal storm report, Jun 11, 8:08 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
808 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD WHYNOT 37.64N 83.79W
06/11/2021 LEE KY DEPT OF HIGHWAYS
WATER WAS OVER THE ROAD BETWEEN MM 2 AND 3
ALONG HIGHWAY 52.
&&
BBThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:01 PM EDT | Areal Flood Advisory | JKL | Owsley | 119 min |
| Jun 10, 10:53 PM EDT | Areal Flood Advisory | JKL | Knox | 3 hr |
| Jun 11, 12:33 AM EDT | Areal Flood Advisory | JKL | Laurel, Rockcastle | 20 min |
| Jun 11, 12:53 AM EDT | Flash Flood Warning | JKL | Laurel, Rockcastle | 2 hr |
| Jun 11, 1:15 AM EDT | Areal Flood Advisory | JKL | Jackson, Pulaski, Rockcastle | 2 hr |
| Jun 11, 3:10 AM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 8 hr |
| Jun 11, 3:54 AM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Elliott, Estill, Floyd and 23 more | 18 hr |
| Jun 11, 4:29 AM EDT | Areal Flood Advisory | JKL | Breathitt, Jackson, Lee, Magoffin, Owsley, Wolfe | 3 hr |
| Jun 11, 4:50 AM EDT | Flash Flood Warning | JKL | Lee | 3 hr |
| Jun 11, 5:35 AM EDT | Areal Flood Advisory | JKL | Estill, Lee | 3 hr |
| Jun 11, 5:56 AM EDT | Flash Flood Warning | JKL | Breathitt, Lee, Wolfe | 3 hr |
| Jun 11, 6:19 AM EDT | Flash Flood Warning | JKL | Estill | 3 hr |
| Jun 11, 6:51 AM EDT | Areal Flood Advisory | JKL | Estill, Powell, Wolfe | 114 min |
| Jun 11, 7:28 AM EDT | Areal Flood Advisory | JKL | Menifee | 2 hr |
| Jun 11, 7:46 AM EDT | Areal Flood Warning | JKL | Lee | 3 hr |
| Jun 11, 8:50 AM EDT | Areal Flood Warning | JKL | Lee | 2 hr |
| Jun 11, 10:14 AM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 3 hr |
| Jun 11, 11:03 AM EDT | Areal Flood Warning | JKL | Lee | 6 hr |
| Jun 11, 12:21 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Owsley | 5 hr |
| Jun 11, 1:13 PM EDT | Areal Flood Advisory | JKL | Menifee, Montgomery, Powell | 5 hr |
| Jun 11, 1:16 PM EDT | Areal Flood Advisory | JKL | Breathitt, Knott, Perry | 3 hr |
| Jun 11, 1:48 PM EDT | Special Weather Statement | JKL | Bell, Whitley | 42 min |
| Jun 11, 1:49 PM EDT | Special Weather Statement | JKL | Leslie | 41 min |
| Jun 11, 1:50 PM EDT | Areal Flood Advisory | JKL | Estill, Lee | 3 hr |
| Jun 11, 1:52 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Magoffin | 3 hr |
| Jun 11, 1:53 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Leslie, Owsley, Perry | 3 hr |
| Jun 11, 1:55 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 5 hr |
| Jun 11, 2:08 PM EDT | Flash Flood Warning | JKL | Whitley | 6 hr |
| Jun 11, 2:10 PM EDT | Flash Flood Warning | JKL | Clay, Owsley | 3 hr |
| Jun 11, 2:39 PM EDT | Areal Flood Advisory | JKL | Harlan, Leslie, Letcher, Perry | 3 hr |
| Jun 11, 2:41 PM EDT | Areal Flood Advisory | JKL | Clay | 3 hr |
| Jun 11, 3:01 PM EDT | Areal Flood Advisory | JKL | Clay, Laurel, Leslie | 3 hr |
| Jun 11, 3:06 PM EDT | Flash Flood Warning | JKL | Clay | 2 hr |
| Jun 11, 3:08 PM EDT | Areal Flood Advisory | JKL | Jackson, Lee, Owsley | 3 hr |
| Jun 11, 3:11 PM EDT | Areal Flood Advisory | JKL | Estill, Lee, Powell | 3 hr |
| Jun 11, 3:34 PM EDT | Flash Flood Warning | JKL | Clay, Laurel | 3 hr |
| Jun 11, 3:48 PM EDT | Special Weather Statement | JKL | Bath, Menifee | 42 min |
| Jun 11, 3:57 PM EDT | River Flood Advisory | JKL | Estill | 13 hr |
| Jun 11, 4:04 PM EDT | Areal Flood Advisory | JKL | Harlan | 3 hr |
| Jun 11, 4:12 PM EDT | Special Weather Statement | JKL | Montgomery | 48 min |
| Jun 11, 4:17 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery | 3 hr |
| Jun 11, 4:23 PM EDT | Flash Flood Warning | JKL | Laurel | 3 hr |
| Jun 11, 4:26 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel | 3 hr |
| Jun 11, 5:02 PM EDT | Areal Flood Advisory | JKL | Montgomery, Powell | 118 min |
| Jun 11, 5:05 PM EDT | Areal Flood Advisory | JKL | Laurel, Whitley | 3 hr |
| Jun 11, 5:11 PM EDT | Flash Flood Warning | JKL | McCreary, Whitley | 2 hr |
| Jun 11, 5:18 PM EDT | Flash Flood Warning | JKL | Laurel | 107 min |
| Jun 11, 5:21 PM EDT | Flash Flood Warning | JKL | Whitley | 105 min |
| Jun 11, 6:34 PM EDT | Special Weather Statement | JKL | Rockcastle | 26 min |
| Jun 11, 6:44 PM EDT | Areal Flood Warning | JKL | Clay, Laurel | 3 hr |
| Jun 11, 7:22 PM EDT | Special Weather Statement | JKL | Rockcastle | 23 min |
Nearby
Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.